Allerief 2mg Per 5ml Oral Solution
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without a prescription. However, you still need to use Allerief Oral Solution (now called Chlorphenamine Oral Solution throughout the leaflet) carefully to get the best results from it.
• Keep this leaflet. You may need to read it again.
• Ask your pharmacist if you need more information or advice.
• You must contact a doctor if your or your child's symptoms worsen or do not improve after 3 days.
• If any of the side effects get serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
In this leaflet
1. What this medicine is for
2. Before using this medicine
3. How to take this medicine
4. Possible side effects
5. Storing your medicine
6. Further information
Chlorphenamine Oral Solution is used to treat the allergic symptoms of hay fever and other allergies.
Chlorphenamine maleate is an antihistamine which can help to relieve the symptoms of some allergies and itchy skin rashes. It can be used to treat the itchiness, redness, swelling, tenderness and irritation that can be caused by:
• hay fever and other allergies e.g. pet, house dust mite and mould spore allergies
• nettle rash and hives
• skin allergies and dermatitis
• prickly heat and heat rash
• reactions to food, food additives or medicines
• insect bites and stings
• the itchy rash of chickenpox
This medicine is suitable for most people but a few people should not use it. If you are in any doubt, talk to your doctor or pharmacist.
Do not use this medicine...
• if you or your child has ever had a bad
reaction to any of the ingredients (see section 6).
• if you or your child has taken monoamine oxidase inhibitors (MAOIs) prescribed for depression in the last 14 days.
• if you are taking other medicines containing antihistamines, including products for the relief of colds and coughs.
If any of these apply, get advice from a
pharmacist or doctor without using
Chlorphenamine Oral Solution.
A Talk to your doctor or pharmacist...
• if you or your child suffer from epilepsy
• if you or your child suffer from liver disease
• if you or your child suffer from heart disease
• if you or your child suffer from bronchitis, asthma or bronchiectasis
• if you or your child suffer from high blood pressure
• if you or your child suffer from glaucoma
• if you or your child has an overactive thyroid gland
• if you have an enlarged prostate
If any of these apply, get advice from a
pharmacist or doctor before using
Chlorphenamine Oral Solution.
A Taking other medicines:
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines including herbal medicines and those that you may have bought yourself.
Chlorphenamine can interfere with the action of some other drugs and some drugs can have an effect on chlorphenamine. The drugs which can cause some problems when taken together with chlorphenamine are:
■ Medicine to treat anxiety or to help you sleep
■ Medicine for epilepsy such as Phenytoin
A Chlorphenamine Oral Solution with Alcohol
■ Avoid drinking alcohol with this medicine.
A Pregnancy and Breastfeeding
Talk to your doctor or pharmacist.....
• if you are or are planning to become pregnant.
• if you are breastfeeding.
A Driving and using machines
• This medicine may make you feel sleepy. If this happens do not drive or use tools or machines.
Important information about some of A the ingredients of Chlorphenamine Oral Solution
• Maltitol liquid: If you have been told by your doctor that you or your child have intolerance to some sugars, contact your doctor before taking this medicine.
• Sodium methyl parahydroxybenzoate (E219) and Sodium propyl parahydroxybenzoate (E217): May cause allergic reactions (possibly delayed).
Follow the directions on the label about when and how to take your medicine. Use the spoon provided to take this medicine.
Your pharmacist will also help you if you are not sure.
Children below 1 year:
Children aged 1 - 2 years:
2.5ml (lmg) twice daily.
The minimum interval between the doses should be 4 hours. Maximum daily dose:
5ml (2mg) in any 24 hours.
Children aged 2 - 6 years:
2.5ml (lmg) every 4 to 6 hours. Maximum daily dose: 15ml (6mg) in any 24 hours.
Children aged 6 -12 years:
5ml (2mg) every 4 to 6 hours. Maximum daily dose: 30ml (12mg) in any 24 hours.
Adults and children 12 years and over:
10ml (4mg) every 4 to 6 hours. Maximum daily dose: 60ml (24mg) in any 24 hours.
Elderly: Talk to your doctor or pharmacist before you take this medicine as you may be more likely to get side effects including confusion and you may need to take a lower dose.
• Do not take more medicine than the label tells you to.
k If you take more Chlorphenamine Oral “ Solution than you should
If you, your child or someone you know accidentally takes a lot more than the stated dose (an overdose) of this medicine either call your doctor straight away, or go to your nearest hospital casualty department. Always take any remaining medicine, the container and the label with you, so that the medicine can be identified. Do not drive if you have taken too much.
If you forget to take Chlorphenamine ^Oral Solution
If you forget a dose, take it as soon as you remember it, unless it is nearly time for your next one.
Do not take a double dose to make up for a forgotten dose.
Like all medicines Chlorphenamine Oral Solution can have side effects but not everybody gets them.
Children and older people are more likely to get side effects.
• The most common side effect is drowsiness. This drowsiness can be helpful if symptoms are particularly troublesome at night.
Stop taking this product and consult your doctor if you experience:
• Allergic reactions which can be severe.
Signs include raised and itchy skin, swelling of the face or mouth causing difficulty breathing.
• Liver problems.
• Anaemia or unexplained bleeding or bruising.
The following side effects may occur:
• Difficulty concentrating, feeling tired, dizziness, headache or blurred vision.
• Loss of appetite, indigestion, feeling or being sick, diarrhoea, tummy pain or dry mouth.
• Difficulty passing water.
• Low blood pressure (you may feel faint) or changes in heart rhythm.
• Chest tightness or thickening of phlegm.
• Skin peeling, itchy rash and sensitivity to the sun.
• Ringing in the ears.
• Twitching, muscular weakness and abnormal co-ordination.
• Confusion, excitability, irritability, low mood or nightmares.
• Children may become excited.
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
• Keep out of the sight and reach of children.
• Do not store above 25°C.
• Do not use Chlorphenamine Oral Solution after the expiry date which is stated on the bottle after Exp:. The expiry date refers to the last day of that month.
• Medicines should not be disposed via wastewater or household waste. Ask your pharmacist how to dispose of medicines no longer required. These measures will help to protect the environment.
• Always keep the medicine in the bottle in which it was originally given to you.
Allerief Oral Solution is a clear colourless solution with a smell of strawberries.
Each 5ml of solution contains 2mg of chlorphenamine maleate.
It also contains purified water, glycerol, maltitol liquid (E965), saccharin sodium (E954), citric acid monohydrate, sodium methyl parahydroxybenzoate (E219), sodium propyl parahydroxybenzoate (E217) and strawberry flavour (containing propylene glycol).
Each bottle contains 100ml or 150ml of oral solution.
Product licence holder (PL 17862/0002) and manufacturer of Allerief Oral Solution is: Orbis Consumer Products Ltd., Cunard Road, Park Royal, London, NW10 6PN.
Leaflet Updated: July 2014